Alert archive / North Dakota / River Flood Warnings in 2011
River Flood Warning 7, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood warning at Mar 22, 2011, 12:00 PM CDT for Burleigh County, Morton County, North Dakota. It took effect at Mar 22, 2011, 8:59 PM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2011, 12:00 PM CDT (17:00 UTC)
- In effect from
- Mar 22, 2011, 8:59 PM CDT
- Expired
- Mar 23, 2011, 11:16 AM CDT
- In force
- 14 hr
- Issued by
- NWS Bismarck, ND
- Flood severity
- Minor
Counties Burleigh County, ND, Morton County, ND
The radar
The Bismarck radar (KBIS), 12 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Heart River near Mandan (MDNN8). The gauge peaked at 17.25 ft at Mar 23, 2011, 12:00 AM CDT.
- Action stage
- 25 ft
- Minor stage
- 27 ft
- Moderate stage
- 33 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06349000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
242
WGUS43 KBIS 221700
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1200 PM CDT TUE MAR 22 2011
...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA...
HEART RIVER NEAR MANDAN AFFECTING BURLEIGH AND MORTON COUNTIES
FOR THE HEART RIVER BASIN INCLUDING MANDAN...MINOR FLOODING IS
FORECAST.
.AN ICE JAM HAS FORMED FROM APPROXIMATELY 5 MILES WEST OF MANDAN
TO THE TROLLEY BRIDGE IN MANDAN. AT THIS POINT THE RIVER IS HIGHER
THAN IT WOULD BE IF THERE WERE NO ICE IN THE CHANNEL...ALTHOUGH
WATER IS MOVING THROUGH THE ICE JAM. CONSIDERABLE UNCERTAINTY
EXISTS WHENEVER ICE IS JAMMED IN THE RIVER AS TO HOW HIGH IT
WILL EVENTUALLY BECOME. IN THE EVENT THAT THIS JAM TURNS INTO AN
ICE DAM...ANOTHER TWO TO THREE FEET OF STAGE INCREASE IS POSSIBLE.
NDC015-059-231700-
/O.NEW.KBIS.FL.W.0007.110323T2100Z-110325T2000Z/
/MDNN8.1.IJ.110323T2100Z.110325T0000Z.110325T0800Z.NO/
1200 PM CDT TUE MAR 22 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLOOD WARNING FOR
THE HEART RIVER NEAR MANDAN
* FROM TOMORROW AFTERNOON UNTIL FRIDAY MORNING
* AT 11AM TUESDAY THE STAGE WAS...16.3 FEET
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 17.0 FEET
* FORECAST...AN ICE JAM HAS FORMED FROM APPROXIMATELY 5
MILES WEST OF MANDAN TO THE TROLLEY BRIDGE IN MANDAN.
IN THE EVENT THAT THIS JAM TURNS INTO AN ICE DAM...ANOTHER
TWO TO THREE FEET OF STAGE INCREASE IS POSSIBLE.
* IMPACT...AT 17.0 FEET...WOODED BANKS AND LOWLANDS WEST OF MANDAN
WILL FLOOD AFTER 17 FEET.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME WED THU FRI SAT SUN
HEART RIVER BASIN
MANDAN 17 16.3 TUE 11 AM 16.6 16.2 16.8 15.3 13.1
$$
AJS/AYD2 follow-up statements
026
WGUS83 KBIS 230205
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
905 PM CDT TUE MAR 22 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
HEART RIVER NEAR MANDAN AFFECTING BURLEIGH AND MORTON COUNTIES
FOR THE HEART RIVER BASIN INCLUDING MANDAN...MINOR FLOODING IS
OCCURRING AND IS EXPECTED TO CONTINUE.
.AN ICE JAM REMAINS IN PLACE ON THE HEART RIVER NEAR MANDAN...CAUSING
THE RIVER TO RISE ABOVE MINOR FLOOD STAGE. CONSIDERABLE UNCERTAINTY
EXISTS WHENEVER ICE IS JAMMED IN THE RIVER AS TO HOW HIGH IT WILL
EVENTUALLY BECOME. IN THE EVENT THAT THIS JAM TURNS INTO AN ICE
DAM...ANOTHER TWO TO THREE FEET OF STAGE INCREASE IS POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC015-059-240205-
/O.EXT.KBIS.FL.W.0007.110323T0159Z-110325T2100Z/
/MDNN8.1.IJ.110322T1740Z.110323T1200Z.110325T0900Z.NO/
905 PM CDT TUE MAR 22 2011
THE FLOOD WARNING CONTINUES FOR
THE HEART RIVER NEAR MANDAN.
* UNTIL FRIDAY AFTERNOON.
* AT 8:15 PM TUESDAY THE STAGE WAS 17.5 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...AN ICE JAM REMAINS IN PLACE ON THE HEART RIVER
NEAR MANDAN. IN THE EVENT THAT THIS JAM TURNS INTO AN ICE
DAM...ANOTHER TWO TO THREE FEET OF STAGE INCREASE IS POSSIBLE.
* IMPACT...AT 17.0 FEET...WOODED BANKS AND LOWLANDS WEST OF MANDAN
WILL FLOOD AFTER 17 FEET.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME WED THU FRI SAT SUN
HEART RIVER BASIN
MANDAN 17 17.5 TUE 8 PM 17.5 17.3 16.3 14.2 12.3
$$
AYD055
WGUS83 KBIS 231616
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1116 AM CDT WED MAR 23 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
HEART RIVER NEAR MANDAN AFFECTING BURLEIGH AND MORTON COUNTIES
FOR THE HEART RIVER BASIN INCLUDING MANDAN NO FLOODING IS OBSERVED OR
FORECAST.
.THE HEART RIVER NEAR MANDAN HAS FALLEN BELOW FLOOD STAGE. HOWEVER...
THERE IS STILL RISK OF FUTURE RISES ASSOCIATED WITH THE ICE JAM. NATIONAL
WEATHER SERVICE WILL CONTINUE TO MONITOR THE HEART RIVER FOR SIGNS OF
RISING WATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC015-059-231646-
/O.CAN.KBIS.FL.W.0007.000000T0000Z-110325T2100Z/
/MDNN8.1.IJ.110322T1740Z.110323T0416Z.110323T0845Z.NO/
1116 AM CDT WED MAR 23 2011
THE FLOOD WARNING IS CANCELLED FOR THE HEART RIVER NEAR MANDAN.
* AT 10:15 AM WEDNESDAY THE STAGE WAS 16.4 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FELL BELOW FLOOD STAGE AT 3:45 AM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 16.4 FEET BY TOMORROW
MORNING.
* IMPACT...AT 17.0 FEET...WOODED BANKS AND LOWLANDS WEST OF MANDAN
WILL FLOOD AFTER 17 FEET.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME THU FRI SAT SUN MON
HEART RIVER BASIN
MANDAN 17 16.4 WED 10 AM 16.4 16.4 15.3 13.1 11.4
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Mar 22, 10:19 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Mar 22, 10:19 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1019 AM CDT TUE MAR 22 2011 .UPDATE... UPDATE TO UPGRADE WINTER WEATHER ADVISORY TO ICE STORM WARNING...AND ADD FAR SOUTHWEST COUNTIES TO ICE STORM WARNING. && .DISCUSSION... GETTING ENOUGH SIGNIFICANT REPORTS OF ICING...BOWMAN TO WATFORD CITY AND SOUTH CENTRAL COUNTIES...TO WARRANT UPGRADE TO ICE STORM WARNING. FREEZING RAIN THREAT WILL LINGER WELL INTO THE AFTERNOON WEST AND SOUTH...BEFORE CHANGE OVER TO SNOW LATE AFTERNOON/EVENING. WILL LEAVE THE WINTER STORM WARNING AREA AS IS. ADDITIONAL HEADLINE ADJUSTMENTS MAY BE NEEDED LATER THIS AFTERNOON. AFTER 00Z THIS EVENING...THE ICE STORM AREA WILL REVERT BACK TO A WINTER WEATHER ADVISORY. && .AVIATION... MIXTURE OF FREEZING RAIN/RAIN OVER SOUTHERN ZONES AND SNOW AND FREEZING RAIN NORTHERN TAF SITES MAIN CONCERN IN THE SHORT TERM. LOW IFR CIGS WILL CONTINUE WITH VISIBILITIES SLOWLY DROPPING FROM SOUTHEAST TO NORTHWEST. && .BIS WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 7 PM CDT WEDNESDAY FOR NDZ001>005- 009>013-019>023-025-035>037-048. WINTER WEATHER ADVISORY FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ WEDNESDAY FOR NDZ017-018-031>034-040>047-050- 051. ICE STORM WARNING UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ017-018-031>034-040>047-050-051. && UPDATE...KINNEY AVIATION...HW
Hazardous weather outlook, Mar 22, 10:28 AM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1028 AM CDT TUE MAR 22 2011 NDZ017-018-031>034-040>047-050-051-231530- MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-DICKEY- 1028 AM CDT TUE MAR 22 2011 /928 AM MDT TUE MAR 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN ICE STORM WARNING IS IN EFFECT FOR PORTIONS OF WESTERN AND FAR SOUTHERN NORTH DAKOTA THROUGH THIS AFTERNOON. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THIS EVENING THROUGH WEDNESDAY EVENING. PLEASE SEE WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SNOW THURSDAY...FRIDAY...AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. SPOTTERS AND COOPERATIVE OBSERVES ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE WITH SNOWFALL REPORTS...FREEZING RAIN...AND ANY OTHER WEATHER HAZARD THAT IS OBSERVED. NDZ001>005-009>013-019>023-025-035>037-048-231530- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- BURLEIGH-KIDDER-STUTSMAN-LA MOURE- 1028 AM CDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT TODAY THROUGH WEDNESDAY. A WINTRY MIX OF SNOW...FREEZING RAIN...AND ICE PELLETS WILL TRANSITION TO ALL SNOW BY EVENING. SNOW WILL BECOME HEAVY THIS AFTERNOON OVER NORTHERN COUNTIES THIS AFTERNOON...AND OVER MOST OF WEST AND CENTRAL NORTH DAKOTA TONIGHT BEFORE GRADUALLY TAPERING OFF WEDNESDAY EVENING. AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES WILL OCCUR TODAY THROUGH WEDNESDAY. PLEASE SEE WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SNOW THURSDAY...FRIDAY...AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. SPOTTERS AND COOPERATIVE OBSERVES ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE WITH SNOWFALL REPORTS...FREEZING RAIN...AND ANY OTHER WEATHER HAZARD THAT IS OBSERVED. KS
In the hours before
Special weather statement, Mar 22, 8:43 AM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 843 AM CDT TUE MAR 22 2011 NDZ017>023-025-031>037-040>048-050-051-221530- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON... BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 843 AM CDT TUE MAR 22 2011 /743 AM MDT TUE MAR 22 2011/ ...WINTRY MIX OF PRECIPITATION CONTINUES THIS MORNING... A MIX OF FREEZING RAIN...SLEET...AND SNOW WILL CONTINUE TO SPREAD NORTH ACROSS SOUTHERN AND CENTRAL NORTH DAKOTA THIS MORNING. THUNDERSTORMS ARE ALSO OCCURRING...WHICH IS INCREASING THE INTENSITY OF PRECIPITATION. ISOLATED PEA SIZE HAIL IS POSSIBLE WITH THE STRONGEST STORMS...MAINLY SOUTH OF INTERSTATE 94. WHERE ROAD SURFACE TEMPERATURES ARE BELOW FREEZING...FREEZING RAIN WILL PRODUCE VERY SLICK ROAD CONDITIONS. POWER LINES AND TREE LIMBS MAY ALSO BECOME COATED WITH A LAYER OF ICE...AND ADD TO THE TRAVEL HAZARDS. TRAVELERS SHOULD MONITOR THE LATEST FORECASTS THIS MORNING...AND BE PREPARED FOR VERY HAZARDOUS ROAD CONDITIONS. KINNEY
Local storm report, Mar 22, 10:02 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1002 AM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 1 NW BEULAH 47.27N 101.79W
03/22/2011 M1.3 INCH MERCER ND CO-OP OBSERVER
RAIN AND SNOW MIXED
&&
LLPLocal storm report, Mar 22, 10:50 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1050 AM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FREEZING RAIN 17 SW RHAME 46.06N 103.91W
03/22/2011 E0.20 INCH BOWMAN ND PUBLIC
ESTIMATED 0.2 INCHES OF ICE ACCUMULATION ON WINDSHIELD.
&&
PAYDLocal storm report, Mar 22, 11:32 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1132 AM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM ICE STORM 3 ESE GRASSY BUTTE 47.38N 103.19W
03/22/2011 MCKENZIE ND CO-OP OBSERVER
ICE ACCUMULATED ON WIRE 1/8 INCH. CHANGING TO ALL SNOW AT
THIS TIME.
&&
LLPLocal storm report, Mar 22, 11:41 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1141 AM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 AM SNOW SCRANTON 46.15N 103.14W
03/22/2011 E1.0 INCH BOWMAN ND EMERGENCY MNGR
RELAY BY EMERGENCY MANAGER AT BOWMAN
&&
LLPThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 10:49 AM CDT | Ice Storm Warning | BIS | Adams, Billings, Bowman, Dickey, Dunn, Emmons and 8 more | 6 hr |
| Mar 22, 10:49 AM CDT | Winter Weather Advisory | BIS | Adams, Billings, Bowman, Dickey, Dunn, Emmons and 8 more | 6 hr |
| Mar 22, 12:23 PM CDT | Areal Flood Advisory | BIS | Golden Valley | 71 hr |
| Mar 22, 12:51 PM CDT | Areal Flood Warning | BIS | Grant, Sioux | 6 hr |
| Mar 22, 12:54 PM CDT | Blizzard Warning | BIS | Bottineau, Burke, Divide, Dunn, Foster, McHenry and 9 more | 9 hr |
Nearby
River Flood Warnings in North Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.